Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 5, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this red flag warning at Oct 6, 2018, 10:25 AM PDT for 5 counties in California. It took effect at Oct 6, 2018, 8:00 PM PDT. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2018, 10:25 AM PDT (17:25 UTC)
- In effect from
- Oct 6, 2018, 8:00 PM PDT
- Expired
- Oct 8, 2018, 5:00 PM PDT
- In force
- 45 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 34 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 5.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925 WWUS86 KMTR 061725 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco Bay Area 1025 AM PDT Sat Oct 6 2018 ...Red Flag Warning This Evening Through Monday Morning... .The strongest offshore wind event so far this fall will develop this evening and continue through Monday morning. While rain fell earlier this week in many locations, some locations received little or no rainfall. The combination of strong offshore winds, lowering humidities and warm daytime temperatures will create the potential for critical fire weather conditions. CAZ507-071200- /O.UPG.KMTR.FW.A.0004.181007T0300Z-181008T1600Z/ /O.NEW.KMTR.FW.W.0005.181007T0300Z-181008T1600Z/ North Bay Mountains- 1025 AM PDT Sat Oct 6 2018 ...RED FLAG WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PDT MONDAY FOR GUSTY OFFSHORE WINDS FOR THE NORTH BAY MOUNTAINS... THE NATIONAL WEATHER SERVICE IN San Francisco HAS ISSUED a Red Flag Warning...WHICH IS IN EFFECT from 8 PM this evening to 9 AM PDT Monday. THE Fire Weather Watch IS NO LONGER IN EFFECT. * AFFECTED AREA...Fire weather zone 507, which is the North Bay Mountains above 1000 feet in Sonoma, Marin and Napa counties. * WIND...Northeast winds 20 to 35 with gusts to 50 mph Saturday night. Winds will ease during the day Sunday, but increase again Sunday night. * HUMIDITY...Humidity will initially be above 50% Saturday night but lower into the teens on Sunday with little or no recovery Sunday night. * HIGHEST THREAT...is located in the Napa county hills above 1000 feet especially along the Yolo county line. Any areas that received less than 0.25 inches of rain this week. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ510-511-071200- /O.UPG.KMTR.FW.A.0004.181007T0600Z-181008T1600Z/ /O.NEW.KMTR.FW.W.0005.181007T0600Z-181008T1600Z/ East Bay Interior Valleys-East Bay Hills and the Diablo Range- 1025 AM PDT Sat Oct 6 2018 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT MONDAY FOR THE EAST BAY VALLEYS AND EAST BAY HILLS AND THE DIABLO RANGE FOR FIRE WEATHER ZONES 510 AND 511... THE NATIONAL WEATHER SERVICE IN San Francisco HAS ISSUED a Red Flag Warning...WHICH IS IN EFFECT from 11 PM this evening to 9 AM PDT Monday. THE Fire Weather Watch IS NO LONGER IN EFFECT. * AFFECTED AREA...Fire weather zones 510 and 511. The East Bay Hills and East Bay Interior Valleys and the Diablo Range. * WIND...Northeast winds 20 to 35 mph with gusts to 55 mph in the hills above 1500 feet Saturday night. Winds will ease during the day Sunday, but increase again Sunday night. * HUMIDITY...Humidity will initially be above 50% Saturday night but lower into the teens on Sunday with little or no recovery Sunday night. * HIGHEST THREAT...Areas that received little or no rain as well as the East Bay Hills, especially around Mt Diablo. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ512-071200- /O.UPG.KMTR.FW.A.0004.181007T0900Z-181008T1600Z/ /O.NEW.KMTR.FW.W.0005.181007T0900Z-181008T1600Z/ Santa Cruz Mountains- 1025 AM PDT Sat Oct 6 2018 ...RED FLAG WARNING IN EFFECT FROM 2 AM SUNDAY TO 9 AM PDT MONDAY FOR THE SANTA CRUZ MOUNTAINS ABOVE 1000 FEET FOR FIRE WEATHER ZONE 512... THE NATIONAL WEATHER SERVICE IN San Francisco HAS ISSUED a Red Flag Warning...WHICH IS IN EFFECT from 2 AM Sunday to 9 AM PDT Monday. THE Fire Weather Watch IS NO LONGER IN EFFECT. * AFFECTED AREA...The Santa Cruz mountains above 1000 feet. Fire weather zone 512. * WIND...Northeast winds 15 to 30 mph gusts to 45 mph. Most of the winds will be above 2000 feet, but may mix down late Sunday night into Monday morning across much of Santa Cruz county. * HUMIDITY...Humidity will initially be above 50% Saturday night but lower into the teens on Sunday with little or no recovery Sunday night. * HIGHEST THREAT...will be Sunday night in the Santa Cruz mountains above 1000 feet. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Palmer
4 follow-up statements
308 WWUS86 KMTR 071308 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 608 AM PDT Sun Oct 7 2018 ...Red Flag Warning Through Monday Morning... .The strongest offshore wind event so far this fall will continue through Monday morning. The combination of strong offshore winds, lowering humidities and warm daytime temperatures will create the potential for critical fire weather conditions. CAZ507-081600- /O.CON.KMTR.FW.W.0005.000000T0000Z-181008T1600Z/ North Bay Mountains- 608 AM PDT Sun Oct 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY FOR GUSTY OFFSHORE WINDS FOR THE NORTH BAY MOUNTAINS ABOVE 1000 FEET... * AFFECTED AREA...Fire weather zone 507. * WIND...Northeast winds 20 to 35 with gusts to 60 mph. Winds will ease during the day Sunday, but increase again Sunday night. * HUMIDITY...Humidity will lower into the teens and 20s on Sunday with little or no recovery Sunday night. * HIGHEST THREAT...is located in the Napa county hills above 1000 feet especially along the Yolo county line. Any areas that received less than 0.25 inches of rain this week. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ510-511-081600- /O.CON.KMTR.FW.W.0005.000000T0000Z-181008T1600Z/ East Bay Interior Valleys-East Bay Hills and the Diablo Range- 608 AM PDT Sun Oct 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY FOR GUSTY OFFSHORE WINDS FOR THE EAST BAY VALLEYS AND EAST BAY HILLS AND THE DIABLO RANGE ABOVE 1500 FEET... * AFFECTED AREA...Fire weather zones 510 and 511. * WIND...Northeast winds 20 to 35 mph with gusts to 55 mph in the hills above 1500 feet. Winds will ease during the day Sunday, but increase again Sunday night. * HUMIDITY...Humidity will lower into the teens and 20s on Sunday with little or no recovery Sunday night. * HIGHEST THREAT...Areas that received little or no rain as well as the East Bay Hills, especially around Mt Diablo. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ512-081600- /O.CON.KMTR.FW.W.0005.000000T0000Z-181008T1600Z/ Santa Cruz Mountains- 608 AM PDT Sun Oct 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY FOR GUSTY OFFSHORE WINDS FOR THE SANTA CRUZ MOUNTAINS ABOVE 1000 FEET... * AFFECTED AREA...Fire weather zone 512. * WIND...Northeast winds 15 to 30 mph gusts to 45 mph. Most of the winds will be above 2000 feet, but may mix down late Sunday night into Monday morning across much of Santa Cruz county. * HUMIDITY...Humidity will lower into the teens and 20s on Sunday with little or no recovery Sunday night. * HIGHEST THREAT...will be Sunday night in the Santa Cruz mountains above 1000 feet. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
840 WWUS86 KMTR 080929 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 229 AM PDT Mon Oct 8 2018 ...Red Flag Warning Through Monday Morning... .The strongest offshore wind event so far this fall will continue through Monday morning. The combination of strong offshore winds and poor overnight relative humidity recoveries will create the potential for critical fire weather conditions. CAZ507-081600- /O.CON.KMTR.FW.W.0005.000000T0000Z-181008T1600Z/ North Bay Mountains- 229 AM PDT Mon Oct 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING FOR GUSTY OFFSHORE WINDS FOR THE NORTH BAY MOUNTAINS ABOVE 1000 FEET... * AFFECTED AREA...Fire weather zone 507. * WIND...Northeast winds 20 to 35 with gusts to 60 mph overnight into Monday morning. * HUMIDITY...Poor overnight recoveries, ranging from 25 to 45 percent. * HIGHEST THREAT...In the Napa county hills above 1000 feet especially along the Yolo county line. Any areas that received less than 0.25 inches of rain this week. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ510-511-081600- /O.CON.KMTR.FW.W.0005.000000T0000Z-181008T1600Z/ East Bay Interior Valleys-East Bay Hills and the Diablo Range- 229 AM PDT Mon Oct 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING FOR GUSTY OFFSHORE WINDS FOR THE EAST BAY VALLEYS AND EAST BAY HILLS AND THE DIABLO RANGE ABOVE 1500 FEET... * AFFECTED AREA...Fire weather zones 510 and 511. * WIND...Northeast winds 20 to 35 mph with gusts to 55 mph in the hills above 1500 feet into Monday morning. * HUMIDITY...Poor overnight recoveries, ranging from 25 to 45 percent in the hills and 45 to 65 percent in the valleys. * HIGHEST THREAT...Areas that received little or no rain as well as the East Bay Hills, especially around Mt Diablo. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ512-081600- /O.CON.KMTR.FW.W.0005.000000T0000Z-181008T1600Z/ Santa Cruz Mountains- 229 AM PDT Mon Oct 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING FOR GUSTY OFFSHORE WINDS FOR THE SANTA CRUZ MOUNTAINS ABOVE 1000 FEET... * AFFECTED AREA...Fire weather zone 512. * WIND...Northeast winds 15 to 30 mph gusts to 45 mph. Most of the winds will be above 2000 feet, but may mix down through the night and into Monday morning across much of Santa Cruz county. * HUMIDITY...Poor overnight recoveries, ranging from 25 to 45 percent. * HIGHEST THREAT...In the Santa Cruz mountains above 1000 feet on Sunday night and early Monday. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
236 WWUS86 KMTR 081520 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 820 AM PDT Mon Oct 8 2018 ...Red Flag Warning extended through 5PM Monday... .Dry, gusty offshore winds persist through the morning before gradually diminishing this afternoon and evening. The combination of dry offshore winds and low daytime humidities will create the potential for critical fire weather conditions through the day. CAZ507-090000- /O.EXT.KMTR.FW.W.0005.000000T0000Z-181009T0000Z/ North Bay Mountains- 820 AM PDT Mon Oct 8 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR dry, gusty offshore winds and low afternoon humidities FOR FIRE WEATHER ZONE 507... * AFFECTED AREA...Fire weather zone 507. * WIND...Northeast winds 20 to 35 with occasional local gusts to 60 mph through Monday morning. Winds gradually diminish from these speeds into the afternoon and evening. * HUMIDITY...Low afternoon humidities in the teens to low 20s for the direst areas. * HIGHEST THREAT...In the Napa county hills above 1000 feet especially along the Yolo county line. Any areas that received less than 0.25 inches of rain this week. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ510-511-090000- /O.EXT.KMTR.FW.W.0005.000000T0000Z-181009T0000Z/ East Bay Interior Valleys-East Bay Hills and the Diablo Range- 820 AM PDT Mon Oct 8 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR dry, gusty offshore winds and low afternoon humidities FOR FIRE WEATHER ZONES 510 AND 511... * AFFECTED AREA...Fire weather zones 510 and 511. * WIND...Northeast winds 20 to 35 mph with gusts to 55 mph in the hills above 1500 feet through Monday morning. Winds gradually diminish from these speeds into the afternoon and evening. * HUMIDITY...Low afternoon humidities into the teens to low 20s in the driest areas. * HIGHEST THREAT...Areas that received little or no rain as well as the East Bay Hills, especially around Mt Diablo. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ512-090000- /O.EXT.KMTR.FW.W.0005.000000T0000Z-181009T0000Z/ Santa Cruz Mountains- 820 AM PDT Mon Oct 8 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR dry, gusty offshore winds and low afternoon humidities FOR FIRE WEATHER ZONE 512... * AFFECTED AREA...Fire weather zone 512. * WIND...Northeast winds 15 to 30 mph gusts to 45 mph through Monday morning. Most of the winds will be above 2000 feet. Winds gradually diminish from these speeds into the afternoon and evening. * HUMIDITY...Low afternoon humidities dropping into the teens to low 20s for the driest spots. * HIGHEST THREAT...In the Santa Cruz mountains above 1000 feet. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
924 WWUS86 KMTR 090002 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 502 PM PDT Mon Oct 8 2018 CAZ507-090115- /O.EXP.KMTR.FW.W.0005.000000T0000Z-181009T0000Z/ North Bay Mountains- 502 PM PDT Mon Oct 8 2018 ...RED FLAG WARNING EXPIRED AT 5 PM PDT THIS AFTERNOON FOR DRY, GUSTY OFFSHORE WINDS AND LOW AFTERNOON HUMIDITIES FOR FIRE WEATHER ZONE 507... Dry offshore winds have decreased considerably. Therefore, the Red Flag Warning was allowed to expire at 5 pm Monday. $$ CAZ510-511-090115- /O.EXP.KMTR.FW.W.0005.000000T0000Z-181009T0000Z/ East Bay Interior Valleys-East Bay Hills and the Diablo Range- 502 PM PDT Mon Oct 8 2018 ...RED FLAG WARNING EXPIRED AT 5 PM PDT THIS AFTERNOON FOR DRY, GUSTY OFFSHORE WINDS AND LOW AFTERNOON HUMIDITIES FOR FIRE WEATHER ZONES 510 AND 511... Dry offshore winds have decreased considerably. Therefore, the Red Flag Warning has been allowed to expire at 5 pm Monday. $$ CAZ512-090115- /O.EXP.KMTR.FW.W.0005.000000T0000Z-181009T0000Z/ Santa Cruz Mountains- 502 PM PDT Mon Oct 8 2018 ...RED FLAG WARNING EXPIRED AT 5 PM PDT THIS AFTERNOON FOR DRY, GUSTY OFFSHORE WINDS AND LOW AFTERNOON HUMIDITIES FOR FIRE WEATHER ZONE 512... Dry offshore winds have decreased considerably. Therefore, the Red Flag Warning has been allowed to expire at 5 pm Monday. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Oct 6, 9:30 AM PDT, 55 minutes earlier.
Area forecast discussion, Oct 6, 9:30 AM PDT, 55 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
930 AM PDT Sat Oct 6 2018
.SYNOPSIS...Temperatures will remain near normal today before
an offshore flow brings a warming and drying trend Sunday and
Monday. Locally strong and gusty northerly winds will develop
over the weekend mainly in the North and East Bay Hills from
Saturday evening through Monday morning. A cooling trend then
starts Tuesday as onshore flow redevelops.
&&
.DISCUSSION...
Water vapor imagery shows an upper level disturbance digging into
the Great Basin this morning, with dry northwest to northerly
flow aloft over Northern California. As a result, expect
another nice day across the region today, with mostly sunny skies
prevailing. The 24 hour trends show that most areas are a little
warmer this morning. This is in part due to the cloud cover
earlier this morning, but expect temperatures to be similar to or
slight warmer than those of yesterday.
The main concern for this forecast package will be with the
developing strong and gusty north to northeasterly winds for later
this evening through Monday morning, as the surface high pressure
builds into the Great Basin. The 12z nam continues to show 30 to
40 knot winds at 925 mbs by 06z this evening. Although these
winds may weaken a bit on Sunday, expect a secondary strengthening
of these north to northeast winds on Sunday evening, with 30 to 35
knots still evident at 925 mbs. At this time, our current
forecast is reflecting these gusty winds well, especially for the
North Bay Mountains, East Bay Hills and Diablo Range. However, may
need to expand the Wind Advisory to include the Santa Cruz
Mountains as well. Still awaiting the rest of the 12z models, but
leaning towards expanding this product at this time. Also, will
most likely upgrade the Fire Weather Watch to a Red Flag Warning,
given the consistency in the models. Otherwise, expect warmer and
drier conditions to develop for the remainder of the holiday
weekend. Palmer
&&
.PREVIOUS DISCUSSION...As of 3:00 AM PDT Saturday...An upper
level trough over Washington and Oregon will drop southeast and
deepen over the Great Basin today. A frontal boundary will move
through the area this morning but any rain will remain north of
the district. Only variable cloudiness can be expected for the Bay
Area.
Winds will turn northerly behind the front which will bring much
drier air into the area. Winds will increase as low pressure
deepens over the Great Basin and an upper level ridge amplifies
off the west coast. Winds along the coast will increase this
afternoon and evening with gusts up to 40 mph possible. Winds
will then increase in the North and East Bay Hills tonight as the
winds turn more northeast. Winds will decrease briefly Sunday
afternoon but will pick up again Sunday night. Models indicate
strong winds extending into the Santa Cruz and the Santa Lucia
Mountains as well as the Diablo Range where wind gusts to 40 mph
can be expected. A wind advisory is in effect from 8 PM tonight
through Monday morning for the North and East Bay Hills for gusts
to 50 mph.
A Fire Weather Watch remains in effect for the North and East Bay
Hills and the Santa Cruz Mountains Saturday night through Monday
morning. A morning conference call will determine whether it will
be upgraded to a warning but for now it remains a watch. For more
details see Fire Weather discussion below.
Temperatures will remain close to their normal values today before
offshore flow causes a warming trend Sunday and Monday. Even
coastal areas will see temperatures warm into the 70s with low 80s
in places like Santa Cruz.
Winds will decrease Monday but will remain light offshore through
Monday night. Weak onshore flow returns Tuesday bringing cooling
to the coast. Inland temperatures will cool more slowly over a 2
or 3 day period. Another inside slider is forecast for mid to late
in the week but it will be much less potent than this weekend's
system. Dry weather through the extended forecast. W Pi
&&
.AVIATION...as of 4:50 AM Saturday. For 12Z TAFs. VFR conditions
have held on throughout much of the area with passing mid/high
clouds during the overnight hours. Could see some patchy low cloud
development around sunrise, but think most terminals should
remain VFR through the day. Onshore winds will be gusty again this
afternoon with some of the wind-prone terminals sustained
at/above 20 kt. The attention then turns to possible low level
wind shear after sunset as north/northeast offshore winds develop
aloft. Made some minor adjustments with a few of the TAFs in
regards to the onset of the non-convective LLWS, and have also
extended threat. Will continue to monitor the latest high
resolution model guidance and adjust as necessary.
Vicinity of KSFO...VFR conditions are expected to prevail through
the TAF period at the terminal. Could see some localized low
clouds try to develop around sunrise similar to yesterday, but
think any low clouds that would develop would just be SCT at the
most around 1,000 ft AGL. Onshore winds will increase through the
day sustained around 20 kt with gusts to near 30 kt. After 07Z
Sunday north/northeast winds aloft will develop and will present a
threat of non-convective LLWS at the terminal.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...MRY was reporting MVFR ceilings earlier
in the night, but has since transitioned to VFR with the passing
mid/high clouds. At this point think the most likely scenario will
keep both SNS and MRY VFR this morning, but can't rule out a
sunrise surprise with localized low clouds in/around the area.
Onshore winds will become breezy during the afternoon hours.
&&
.FIRE WEATHER...As of 3:00 AM Saturday...Fire Weather Watches
have been posted for the Bay Area hills Saturday night through
Monday morning as well as the East Bay interior valleys (that bump
up against Solano county). Obviously the North Bay received more
significant rain earlier this week while amounts were lighter and
more spotty to the south. Napa county did not receive as much rain
as Sonoma and Marin. We are aware that we are approaching the one
year anniversary of the North Bay fires. Obviously last year we
had no rain events prior to that offshore wind event. This event
does not look as strong but is impressive nonetheless. Our local
1km wrf model as well as the 12km nam is showing widespread 925 mb
winds in excessive of 40 mph with gusts to 50 mph likely.
So the biggest wildcard in all of this is the recent rains. In
terms of timing it looks like the first slug of northeast winds
will hit the Napa hills after sunset Saturday night. On that night
humidity wont be of much concern (staying moist). The threat over
Sonoma and Marin is minimized due to receiving more rain earlier
this week so will be focused on Napa where the strongest winds are
expected and less rain occurred. The winds will then overspread
the East Bay hills later Saturday night into early Sunday morning.
For simplicity have put the Santa Cruz mtns into the Watch as
well but most of the winds will be at or above the 2000 foot level
there on Saturday night.
Expect winds to ease Sunday morning but then a warm and dry day
with humidity down into the teens. Models then show another burst
of winds on Sunday night which will coincide with a night of
little or no humidity recovery. WRF model then concludes the event
with a final burst of offshore wind gusts Monday morning along the
Santa Cruz county coastline. Should any fires get going the long
range trends now show a long period of warm and dry weather with
periods of offshore winds next week should the gfs verify.
&&
.MARINE...as of 04:35 AM PDT Saturday...Hazardous conditions will
develop over the coastal waters over the next 12 to 24 hours as
northerly winds continue to increase. Winds will likely be gale-
force reaching 35 to 45 knots over the outer waters north of
Point Reyes, as well as the waters adjacent to the Big Sur coast.
These winds will bring steep wind waves to the waters in the
coming days. Mariners venturing to open waters this weekend
should use caution. Otherwise seas will be mixed with northwest
and southerly swells.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pigeon Pt to Pt Pinos 0-10 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
SCA...Mry Bay
&&
PUBLIC FORECAST: Palmer
AVIATION: Rowe
MARINE: Rowe
FIRE WEATHER: RWW
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.